Volume 16
Number 2
Jun 2012
Back to issue
Case Reports
J Aleman, M Crul, PHJ van der Voort, EJF Franssen

Case report. We report a case of psilocybin toxicity, causing an anticholinergic syndrome, after the consumption of Psilocybe Mexicana, a serotonergic mushroom. The patient was unconscious on admission to hospital, with mydriasis, hyperthermia, tachycardia, hypotension and respiratory failure after using cannabis all day and a portion of ‘magic mushrooms’ in addition to his regular medication which included GABAergic and anticholinergic drugs. The presence of psilocin (in serum) and cannabis (in urine) was confirmed.
The patient was admitted to the ICU, treated with supportive care and was discharged after two days. Conclusion. Anticholinergic toxicity can occur when anticholinergic and GABAergic drugs are combined with cannabis and Psilocybe Mexicana and may result in life-threatening organ failure.


Back to issue - Download PDF